Kansas, 2003

Hail in Kansas, May 24, 2003

May 24, 2003 · NWS GLD · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at May 24, 8:05 AM MST, 4 hours 38 minutes earlier.

Area forecast discussion, May 24, 8:05 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
905 AM MDT SAT MAY 24 2003

UPDATED THE ZONE FORECASTS TO REMOVE MORNING FOG AND TO ADJUST CLOUD
COVER BASED ON TRENDS AND 12Z MODEL ANALYSIS.

.GLD...NONE.

SR
Hazardous weather outlook, May 24, 12:21 PM MST, 22 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
121 PM MDT SAT MAY 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THROUGH THE EARLY EVENING HOURS...SCATTERED THUNDERSTORMS WILL
CONTINUE SOUTHWEST OF A LINE FROM YUMA COLORADO TO GOVE KANSAS.
A FEW OF THESE THUNDERSTORMS WILL BE SEVERE WITH THE PRIMARY THREAT
BEING HAIL UP TO QUARTER SIZE IN DIAMETER. LOCALLY HEAVY RAINFALL UP
TO TWO INCHES WILL OCCUR WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING.

SR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Gove

When
May 24, 12:43 PM MST
Where
Gove County, 14 mi S of Gove
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.750, -100.483

Hail, Logan

When
May 24, 2:00 PM MST
Where
Logan County, 23 mi S of Oakley
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.800, -100.850

Hail, Wallace

When
May 24, 2:00 PM MST
Where
Wallace County, 12 mi N of Sharon Spgs
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.050, -101.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352292, 5352293, 5352294.